Medline ® Abstract for Reference 125
of 'Toxicity of molecularly targeted antiangiogenic agents: Non-cardiovascular effects'
Osteonecrosis of the jaw related to sunitinib.
Koch FP, Walter C, Hansen T, Jäger E, Wagner W
Oral Maxillofac Surg. 2011;15(1):63.
CASE REPORT: A 59-year-old male patient was referred to the hospital with exposed bone measuring 10 mm in diameter in the posterior, left-side region of the lower jaw. Two months previous, the first molar had been extracted. The patient had contracted renal cell carcinoma and had been treated by nephrectomy in 2003. Soft tissue metastases occurred. After initial therapy with interferon and vinblastine, a relapse occurred and the therapy was changed to sorafenib, followed by sunitinib. Osteonecrosis of the lower jaw appeared 1 year after initial and exclusive therapy with sunitinib.
CONCLUSIONS: Bisphosphonates had never been applied. With increasing application of multi-kinase inhibitors, complications due to osteonecrosis could occur more frequently.
Oral and Maxillofacial Surgery, University Medical Centre of the Johannes Gutenberg University, Mund-, Kiefer-und Gesichtschirurgie, Mainz, Germany. firstname.lastname@example.org